Hi, I'm wondering if someone might be able to shed some light on the issues I'm having with my treatment. I have been diagnosed with PCOS for more then 5 years now. Originally I started on the regular Metformin but due to gastritis could not continue. While I was on it I lost weight my monthly cycle was regular. Some time later my symptoms re-occurred. I began taking Metformin XR (slow release) and suffered no side effects. However, my symptoms are getting worse and the medication is not helping. I am on a low fat low carb diet and get regular exercise daily. Nothing seems to work and my weight is ever increasing. It's something I need to get on top of as there is a strong history of diabetes in my family. I also suffer from palpitations from hormonal imbalance. I've had these checked out and the cardiologists isn't worried.
I had an endocrinologist check my hormones and my thyroid was on the "low end of normal" he started me on 50mcg synthroid and upped my metformin to 1000ER 2x per day. I've lost 10lbs in a month. It helped a lot.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.